Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 75, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 9, 2015, 2:09 AM CDT for Mitchell County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 9, 2015, 2:09 AM CDT (07:09 UTC)
- Expired
- May 9, 2015, 3:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Mitchell County, TX
The radar
The San Angelo radar (KSJT), 114 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 7.2 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3489 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
593
WUUS54 KMAF 090709
SVRMAF
TXC335-090800-
/O.NEW.KMAF.SV.W.0075.150509T0709Z-150509T0800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 AM CDT SAT MAY 9 2015
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MITCHELL COUNTY IN WEST TEXAS...
* UNTIL 300 AM CDT
* AT 203 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES
SOUTHEAST OF COAHOMA...AND MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COLORADO CITY...LAKE COLORADO CITY...CHAMPION CREEK RESERVOIR...
LORAINE AND LAKE COLORADO CITY STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3215 10114 3228 10114 3253 10070 3252 10066
3252 10065 3225 10066
TIME...MOT...LOC 0709Z 240DEG 31KT 3221 10107
HAIL...1.00IN
WIND...60MPH
$$
JD1 follow-up statement
071
WWUS54 KMAF 090729
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
229 AM CDT SAT MAY 9 2015
TXC335-090800-
/O.CON.KMAF.SV.W.0075.000000T0000Z-150509T0800Z/
MITCHELL TX-
229 AM CDT SAT MAY 9 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
MITCHELL COUNTY UNTIL 300 AM CDT...
AT 224 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LAKE COLORADO
CITY...AND MOVING NORTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
COLORADO CITY AND LORAINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3228 10066 3227 10097 3238 10097 3253 10070
3252 10065
TIME...MOT...LOC 0729Z 225DEG 36KT 3238 10089
HAIL...1.00IN
WIND...60MPH
$$
JDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 11:54 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 8, 11:54 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1154 PM CDT Fri May 8 2015
.DISCUSSION...
See 06Z Aviation Discussion below.
&&
.AVIATION...
Latest sfc analysis shows the dryline has backed up against the
wrn mtns, under SW flow aloft as an upper lvl trough approaches
the 4 Corners. Area radars show current convection not a threat to
terminals, but redevelopment will be possible invof KMAF, KHOB,
and KINK before sfc flow begins veering and scouring the dryline
west. Flow will become gusty by late morning, w/no convective
temps reached.
&&
.PREV DISCUSSION... /ISSUED 600 PM CDT Fri May 8 2015/
DISCUSSION...
See aviation discussion below.
AVIATION...
Mainly VFR conditions are expected the next 24 hours. Dryline across
the eastern Permian Basin will retreat toward the western Permian
Basin this evening and then push back east toward the eastern
Permian Basin later tonight toward sunrise. There is potential for
thunderstorms to develop along the sloshing dryline tonight but
confidence was not high enough at this time to include at any of
the terminals. Will continue to monitor. Low level jet will develop
early this evening and result in gusty southeast winds at KMAF and
KFST through around 3 am CDT. Also included a five hour period of
MVFR ceilings at KMAF tonight from 06z-11z. Gusty west to southwest
winds should develop at all the terminals by mid Saturday morning.
12
PREV DISCUSSION... /ISSUED 409 PM CDT Fri May 8 2015/
UPDATE...
See updated public discussion below.
DISCUSSION...
Updated grids to add Tornado Watch # 145 until midnight cdt for much
of the Permian Basin. Increased pops across the Permian Basin for
the remainder of the afternoon and added severe wording to fit
the watch. Increased QPF grids as well.
Updated zones to be sent.
12
PREV DISCUSSION... /ISSUED 255 PM CDT Fri May 8 2015/
DISCUSSION...
The special 18Z MAF upper air sounding is showing a pretty strong
cap which no doubt is what is keeping convection suppressed at
this time. This sounding modified for the expected afternoon high
temperature shows there may be a brief window to break through
the cap this afternoon, so will not cancel the watch in the
northern Permian Basin early. If anything does develop it will
likely be along a weak dryline forming in the northwestern Permian
Basin which is showing up on visible satellite as a line of
enhanced cumulus.
Saturday an upper low in the desert southwest will move east into
the Rockies increasing westerly flow and pushing the dryline
farther east so the only PoPs will be in the extreme southeastern
Permian Basin and lower Trans Pecos. Some of the stronger mid
level westerlies will mix into the higher elevations of the
Guadalupe Mountains where a High Wind Watch remains in effect.
The upper low will move into the north central plains early Monday
sending a weak cold front into the area. Dry air both ahead and
behind the front will allow overnight temperatures to drop below
normal for this time of year Sunday and Monday morning. In fact
Monday will be pleasant all day with a cool start to the morning
and highs forecast to be around 10 degrees below normal.
Tuesday surface high pressure will slide east with return
southeasterly flow bringing a return of moisture and warmer temps.
Models are in pretty good agreement that an upper trough will move
across the southwestern U.S. and combined with the increasing
moisture will give a good chance for showers and thunderstorms
areawide. Rain chances diminish after this trough passes on
Wednesday but backed flow aloft will keep rain chances in the
forecast through the end of next week.
Hennig
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WATCH from Saturday morning through Saturday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains of Eddy
County.
TX...HIGH WIND WATCH from Saturday morning through Saturday evening
FOR THE FOLLOWING ZONES... Guadalupe Mountains.
&&
44
Follow us on Facebook and Twitter at:
http://facebook.com/NWSMidland
http://twitter.com/NWSMidland
Check us out on the internet at:
http://weather.gov/midlandHazardous weather outlook, May 8, 2:30 PM CDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 230 PM CDT FRI MAY 8 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 230 PM CDT FRI MAY 8 2015 /130 PM MDT FRI MAY 8 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...MAINLY OVER THE WESTERN LOW ROLLING PLAINS AND NORTHERN PERMIAN BASIN THROUGH EARLY EVENING. ANY STORMS THAT DO DEVELOP COULD QUICKLY BECOME SEVERE AND A TORNADO WATCH REMAINS IN EFFECT THIS AFTERNOON FOR THESE AREAS. THE MAIN THREATS INCLUDE LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND BRIEF HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY STRONG WEST WINDS MAY DEVELOP ACROSS THE GUADALUPE MOUNTAIN RANGE SATURDAY AND A HIGH WIND WATCH IS IN EFFECT. THUNDERSTORMS WILL BE POSSIBLE SATURDAY NIGHT...MAINLY OVER THE LOWER TRANS PECOS. ONE OR TWO STORMS COULD BE STRONG TO SEVERE...CAPABLE OF PRODUCING HAIL AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE AFTERNOON AND EARLY EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, May 8, 11:33 PM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1133 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL BIG SPRING 32.25N 101.48W
05/08/2015 E1.50 INCH HOWARD TX AMATEUR RADIO
PING PONG BALL SIZE HAIL ON THE SOUTH SIDE OF BIG SPRING
&&
AKLLocal storm report, May 8, 11:35 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1135 PM CDT FRI MAY 08 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1128 PM HAIL BIG SPRING 32.25N 101.48W
05/08/2015 E1.50 INCH HOWARD TX LAW ENFORCEMENT
PING PONG BALL SIZE HAIL ON THE SOUTH SIDE OF BIG SPRING
&&
AKLSpecial weather statement, May 9, 12:11 AM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1211 AM CDT SAT MAY 9 2015 TXZ047-048-052-053-090600- HOWARD-MITCHELL-SCURRY-BORDEN- 1211 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHEASTERN HOWARD...NORTHWESTERN MITCHELL...SOUTHEASTERN BORDEN AND SOUTHWESTERN SCURRY COUNTIES UNTIL 100 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST OF VINCENT AT 1211 AM CDT...MOVING NORTHEAST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. && LAT...LON 3267 10093 3232 10079 3229 10122 3245 10132 TIME...MOT...LOC 0511Z 238DEG 24KT 3242 10117
Local storm report, May 9, 12:30 AM CDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1230 AM CDT SAT MAY 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL MIDKIFF 31.63N 101.84W
05/08/2015 E1.75 INCH UPTON TX PUBLIC
GOLF BALL SIZE HAIL REPORTED IN MIDKIFF BETWEEN 820 AND
825 PM CDT.
0831 PM HAIL 4 E MIDKIFF 31.63N 101.77W
05/08/2015 E1.75 INCH REAGAN TX PUBLIC
0926 PM HAIL 1 S MIDLAND 31.99N 102.08W
05/08/2015 E1.00 INCH MIDLAND TX PUBLIC
0929 PM HAIL 1 S MIDLAND 31.99N 102.08W
05/08/2015 E1.25 INCH MIDLAND TX TRAINED SPOTTER
0929 PM HAIL 1 SE MIDLAND 31.99N 102.07W
05/08/2015 E1.75 INCH MIDLAND TX BROADCAST MEDIA
0932 PM HAIL VALLEY VIEW 31.94N 101.99W
05/08/2015 E1.00 INCH MIDLAND TX PUBLIC
0938 PM HAIL 1 S MIDLAND 31.99N 102.08W
05/08/2015 E1.25 INCH MIDLAND TX PUBLIC
0947 PM HAIL GREENWOOD 32.03N 101.90W
05/08/2015 E2.00 INCH MIDLAND TX PUBLIC
0955 PM HAIL GREENWOOD 32.03N 101.90W
05/08/2015 E2.00 INCH MIDLAND TX PUBLIC
1002 PM HAIL GREENWOOD 32.03N 101.90W
05/08/2015 E2.50 INCH MIDLAND TX BROADCAST MEDIA
TENNIS BALL SIZE HAIL REPORTED FROM 1002 TO 1007 PM CDT.
1043 PM HAIL ANDREWS 32.32N 102.55W
05/08/2015 M1.00 INCH ANDREWS TX TRAINED SPOTTER
1045 PM HAIL 4 ENE STANTON 32.15N 101.73W
05/08/2015 E1.50 INCH MARTIN TX LAW ENFORCEMENT
THE MARTIN COUNTY SO REPORTED PING PONG BALL SIZE HAIL ON
INTERSTATE 20 AT MILE MARKER 161.
1123 PM HAIL BIG SPRING 32.25N 101.48W
05/08/2015 M1.00 INCH HOWARD TX BROADCAST MEDIA
1128 PM HAIL BIG SPRING 32.25N 101.48W
05/08/2015 E1.50 INCH HOWARD TX LAW ENFORCEMENT
PING PONG BALL SIZE HAIL ON THE SOUTH SIDE OF BIG SPRING
1128 PM HAIL BIG SPRING 32.25N 101.48W
05/08/2015 E1.00 INCH HOWARD TX PUBLIC
SOME OF THE HAILSTONES WERE SLIGHTLY LARGER THAN A
QUARTER.
&&
AKLSpecial weather statement, May 9, 12:46 AM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 AM CDT SAT MAY 9 2015
TXZ062-063-090630-
GLASSCOCK-MIDLAND-
1246 AM CDT SAT MAY 9 2015
...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
SOUTHEASTERN MIDLAND AND WEST CENTRAL GLASSCOCK COUNTIES UNTIL 130 AM
CDT...
A STRONG THUNDERSTORM WAS LOCATED 16 MILES SOUTHWEST OF SPRABERRY AT
1246 AM CDT...MOVING NORTHEAST AT 25 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO NICKEL SIZE HAIL AND GUSTY WINDS NEAR 40 MPH...DEADLY
CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK
SAFE SHELTER NOW.
&&
LAT...LON 3204 10183 3188 10165 3166 10185 3165 10199
3174 10209
TIME...MOT...LOC 0546Z 226DEG 23KT 3175 10199Special weather statement, May 9, 1:14 AM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 114 AM CDT SAT MAY 9 2015 TXZ063-069-070-090700- GLASSCOCK-REAGAN-UPTON- 114 AM CDT SAT MAY 9 2015 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING EAST CENTRAL UPTON...NORTHERN REAGAN AND SOUTHEASTERN GLASSCOCK COUNTIES UNTIL 200 AM CDT... A STRONG THUNDERSTORM WAS LOCATED 14 MILES SOUTHWEST OF NORTH REAGAN FIRE STATION AT 115 AM CDT...MOVING EAST AT 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. IF SEVERE WEATHER IS OBSERVED...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIDLAND. && LAT...LON 3135 10183 3152 10183 3181 10126 3141 10127 TIME...MOT...LOC 0615Z 252DEG 31KT 3148 10171
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:10 PM CDT | Special Weather Statement | MAF | Upton | 65 min |
| May 8, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Midland, Reagan, Upton | 38 min |
| May 8, 8:01 PM CDT | Special Weather Statement | MAF | Crane | 29 min |
| May 8, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 49 min |
| May 8, 8:20 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Midland | 40 min |
| May 8, 8:49 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock | 41 min |
| May 8, 8:56 PM CDT | Special Weather Statement | MAF | Midland | 34 min |
| May 8, 9:27 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 48 min |
| May 8, 9:30 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Mitchell | 20 min |
| May 8, 9:42 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| May 8, 9:58 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Midland | 47 min |
| May 8, 10:08 PM CDT | Areal Flood Advisory | MAF | Andrews, Glasscock, Howard, Martin, Midland | 3 hr |
| May 8, 10:09 PM CDT | Flash Flood Warning | MAF | Andrews, Glasscock, Howard, Martin, Midland | 3 hr |
| May 8, 10:21 PM CDT | Severe Thunderstorm Warning | MAF | Andrews | 39 min |
| May 8, 10:46 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 44 min |
| May 8, 11:03 PM CDT | Special Weather Statement | MAF | Pecos | 27 min |
| May 8, 11:12 PM CDT | Special Weather Statement | MAF | Crane | 48 min |
| May 8, 11:18 PM CDT | Areal Flood Advisory | MAF | Howard | 3 hr |
| May 8, 11:27 PM CDT | Severe Thunderstorm Warning | MAF | Howard | 63 min |
| May 9, 12:11 AM CDT | Special Weather Statement | MAF | Mitchell | 49 min |
| May 9, 12:46 AM CDT | Special Weather Statement | MAF | Midland | 44 min |
| May 9, 1:14 AM CDT | Special Weather Statement | MAF | Reagan | 46 min |
| May 9, 1:22 AM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 38 min |
| May 9, 2:52 AM CDT | Special Weather Statement | MAF | Scurry | 38 min |
| May 9, 4:16 AM CDT | High Wind Warning | MAF | 17 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.